I went to the hospital for a seizure and got IV treatment 8 days ago. Now my vein is a little swollen and hard. What's wrong?

I went to the hospital for a seizure and got IV treatment 8 days ago. Now my vein is a little swollen and hard. What's wrong?

Answers from doctors (5)


More About Doctor Vein Treatment Clinic

Published on Nov 11, 2019

It is recommended to be evaluated with ultrasound (Venous duplex Doppler) of the extremity, especially if the swelling does not go away or if it becomes worse or there is pain. This is something that should be checked right away to prevent any possible complications.

All the best!

Answered by Vein Treatment Clinic (View Profile)

It is recommended to be evaluated with ultrasound (Venous duplex Doppler) of the extremity, especially if the swelling does not go away or if it becomes worse or there is pain. This is something that should be checked right away to prevent any possible complications.

All the best!

Published on Jul 11, 2012


More About Doctor Vein Center for Women PC

Published on Nov 18, 2016

You probably have thrombosed the vein where the IV was in. This is superficial thrombophlebitis,and usually if it is a small peripheral segment where the the intravenous was inserted only, then you need not worry. Some local comfort with warm or cold pack applied for a short time and Advil (or any other anti-inflammatory medication that your doctor "OKs") will be all that is required. If there is redness and tenderness that goes up the arm for a long segment of vein all the way in the upper arm, then a venous ultrasound of the arm can be done just to make sure that it is only superficial thrombophlebitis and there is no DVT.

Answered by Vein Center for Women PC (View Profile)

You probably have thrombosed the vein where the IV was in. This is superficial thrombophlebitis,and usually if it is a small peripheral segment where the the intravenous was inserted only, then you need not worry. Some local comfort with warm or cold pack applied for a short time and Advil (or any other anti-inflammatory medication that your doctor "OKs") will be all that is required. If there is redness and tenderness that goes up the arm for a long segment of vein all the way in the upper arm, then a venous ultrasound of the arm can be done just to make sure that it is only superficial thrombophlebitis and there is no DVT.

Published on Jul 11, 2012


Hratch Karamanoukian, MD, FACS, RVT, RPVI , RPhS

Published on Nov 17, 2016

IV access can cause superficial vein thrombophlebitis. It should be treated with antibiotics if it is infected. This is something for which you need to go to the emergency room for evaluation and treatment +/- ultrasound to rule out DVT.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/7742_1500327131.jpg
Answered by Hratch Karamanoukian, MD, FACS, RVT, RPVI , RPhS

IV access can cause superficial vein thrombophlebitis. It should be treated with antibiotics if it is infected. This is something for which you need to go to the emergency room for evaluation and treatment +/- ultrasound to rule out DVT.

Published on Jul 11, 2012


Advanced Vein Center

Published on Nov 16, 2016

You have a phlebitis in your hand from the IV. It usually goes away with time, but needs to be rechecked if it's getting worse.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/464_1408044069.jpg
Answered by Advanced Vein Center

You have a phlebitis in your hand from the IV. It usually goes away with time, but needs to be rechecked if it's getting worse.

Published on Jul 11, 2012


General Vascular Surgery Group

Published on Jan 10, 2012

I assume you're talking about a vein in your arm where the IV was.
That would probably be a superficial phlebitis of the surface vein from the medications
Generally benign problem but you should see your doctor to check.
Michael D Ingegno

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/922_1408044082.jpg
Answered by General Vascular Surgery Group

I assume you're talking about a vein in your arm where the IV was.
That would probably be a superficial phlebitis of the surface vein from the medications
Generally benign problem but you should see your doctor to check.
Michael D Ingegno

Published on Jul 11, 2012


Related Questions for Veinwave

Veinwave -1 answer
I had veinwave treatment for spider veins on my face 2 months ago but my face is worse after the treatment. It looks scarred. Will this go away?
See More
Veinwave -5 answers
I am going to have my spider veins worked on this spring, and I am interested in the Veinwave procedure. Does it work better than sclerotherapy? I had sclerotherapy maybe 5-6 years ago and it seemed painful.
See More
Veinwave -4 answers
A vein showed up from the crease of my mouth and it goes to my chin. Today I noticed it goes down on my neck and makes a you turn and comes back up. Was wondering what this is and I'll be 34 next month. I'm worried about this just showing up
See More
Veinwave -2 answers
I had veinwave done on spider veins on my face twice. The veins near my nostrils seems to be gone, but it's now 4 weeks after the 2nd treatment for those on my lower cheeks and they are still there and appear to be darker now. Will they go away?
See More
Veinwave -1 answer
How does it compare to sclerotherapy in terms of efficacy and safety?
See More
Veinwave -3 answers
I had Veinwave performed on my knees and inner things about 3 weeks ago. The treated area is still red and has a red mark. It looks a lot like a scar and I am afraid it will not go away. Also, the vein is still visible. What can I do? Please advise.
See More
Veinwave -2 answers
I had VeinWave two days ago and now my skin is crusty and flaking around the treatment area. Should I be concerned?
See More
Veinwave -1 answer
I have moderate Rosacea and have heard that VeinWave can help with this.
See More
Veinwave -3 answers
I still have redness after 5 days of having veinwave. When will I see the redness go away? It looks better but I was expecting better results faster.
See More
Get answers from our experienced doctors.
How it works
Veinwave -3 answers
I have hyperpigmentation after veinwave, and I've used fadeout creams but seen no improvement. Is this common? What can be done to improve the hyperpigmentation?
See More
Veinwave -2 answers
I have a small blue vein under my eye. It is becoming more noticeable. Can the Veinwave be used safely to remove this vein?
See More
Veinwave -2 answers
I have broken veins in the under-eye area, and I think it is the cause of bagging under the eye. Would it be possible to remove?
See More
Veinwave -4 answers
My spider veins were completely gone for about 2 weeks after treatment. But eventually, in about a month, the very same veins refilled. Will another session help or will it not grant permanent results as well?
See More
Veinwave -1 answer
Is there a limit to the size of vein that Veinwave can treat?
See More
Veinwave -1 answer
I have some spider "purple" little veins in the penis can those veins be treated with veinwave or other treatments?
See More
Veinwave -4 answers
I've had three sclerotherapy treatments done this year, with the last session about one month ago. I still have noticeable areas on my legs. I was told the treatments haven't been effective because the problematic veins are too small. Would Veinwave work better? If so, how long after sclerotherapy do I have to wait before having the procedure?
See More
Veinwave -1 answer
I had Veinwave treatment a week ago for the blue vein under my eyes. It has been a week and the microcrusting has healed, but there are small bumps where the vein was and the needle was inserted. Will these small bumps go away?
See More
Veinwave -2 answers
Can this procedure be done by other than an MD, such as an aesthetician or a cosmetologist in some states rather than other states?
See More
Get answers from our experienced doctors.
How it works

Related Articles

Have specific questions?
ASK A DOCTOR